Max

What to do if my dog started urinating a lot after Steroid injection?

My dog is 3 years 9 month. he had allergy and started eating on his paws continously. I took him to the vet who said that he has allergy and gave him two shots. one for allergy and the other was antibiotic. He prescribed for him antibiotic, cimitidine, and prednistab each tab of them was 200 mg. after the first dose of prednistab my poor dog had his first accident inside the house. we noticed that he pees 3-4 minutes nonstop! he kept us awake all night because he refused to come inside the house. he was peeing every 15-20 minute. I stopped all medicines. as of yesterday but Max is still not feeling well. I cooked for him beef liver and heart since they are very reach in potassium. He is drinking a lot of water. I cant trust the pickens clinic anymore and i am looking to take him to another vet in Easley, SC. The allergy is gone. Please let me know what to do next.
Thanks


Asked by Max on Sep 15th 2008 Tagged excessiveurination in Medications
Report this question Get this question's RSS feed Send this question to a friend



Status

  • This question is closed.

Best Answer

TK, CGC

Excessive drinking, urination, and increased appetite are all very common side effects of any steroids.


TK, CGC answered on Sep 17th.

Other Answers


Answers

Zack

I would have him checked by a vet to make sure he is okay, but increased drinking and urination are known side effects of the steroids. It affects some dogs more than others. Your vet should have warned you of this when prescribing them. Make sure your vet knows about this reaction - maybe there is something else they can try for the allergies next time, or at least try a lower dose. The reaction (paw chewing) may come back when the steroids wear off. You might be able to try antihistamines, switching foods, allgergy testing, etc. - but check with a vet first.


Zack answered on 9/15/08. Helpful? Yes/Helpful: No 0 Report this answer